Get E-Book on COVID-19

Q. Is memory loss a side effect of schizoaffective disorder treatment?

Answered by
Dr. Padmapriya Chandran
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Oct 19, 2016 and last reviewed on: Oct 09, 2018

Hi doctor,

I was diagnosed with schizoaffective disorder and was treated with Zyprexa. After a while, it turned out that I have neutropenia as a side effect. So, I was given Lithium about half a year ago. Now, instead of Zyprexa, I am taking Ridazin for the last three weeks. What are the side effects of this new medicine? Because, I feel like I have some sort of memory loss. Does it have anything to do with it?

Dr. Padmapriya Chandran

Psychiatry Psychologist/ Counsellor
#

Hi,

Welcome to icliniq.com.

  • You have been prescribed Thioridazine, an antipsychotic along with Lithium as a mood stabilizer.
  • Memory loss is possibly because of the cognitive impairment as a part of your illness. Neither of these drugs causes memory loss.
  • Try practicing memory games often and you could be benefited by an improvement in your memory in some time.

For further information consult a psychiatrist online --> https://www.icliniq.com/ask-a-doctor-online/psychiatrist


Was this answer helpful?

 | 

Thank you doctor,

Your answer was very helpful. Is the memory loss reversible? What is the prognosis of schizoaffective disorder? I am asking about the damage to cognitive skills and social skills. Also, I would like to know the frequency of the schizophrenic symptoms in schizoaffective disorder when taking medication.

Dr. Padmapriya Chandran

Psychiatry Psychologist/ Counsellor
#

Hi,

Welcome back to icliniq.com.

  • Your cognitive deficits will not be progressive. The symptoms of schizophrenia will be kept under control as long as you are on an adequate and regular dosage of medications.
  • You can resume your normal work pattern avoiding night shifts. This will help you to regain your social and cognitive skills.
  • Also, engage yourself in a hobby and invest your interest in it. Practice a few yogasanas daily.
  • You will return back to your premorbid levels soon and will also be able to remain in remission.

For further information consult a psychiatrist online --> https://www.icliniq.com/ask-a-doctor-online/psychiatrist


Was this answer helpful?

 | 

Related Questions:
Does nootropic drug come under addictive drugs?
I have been experiencing memory loss.I also feel extremely tired and my hands are shaky.
Please suggest yoga asanas that would improve blood flow to testicles.
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Why am I experiencing memory loss after a head injury?

Query: Hello doctor, Over a year and a half ago, I had a head injury which I did not think was too major back then but it has caused many problems for me over the period of time and it is only getting worse. I have been experiencing a major amount of memory loss such as not remembering what we are learnin...  Read Full »

How does yoga help senior citizens?

Query: Hi doctor, What are the health benefits and trends for yoga for senior citizens? Are there studios that have classes or professionals that cater to this demographic? Why choose yoga over other forms of fitness and stretching?  Read Full »

What is the reason for head spinning and heaviness?

Query: Hello doctor,My mother is 75 years old. She is suffering from head spinning and heaviness problem since the last six months. Her BP, sugar, thyroid and other blood test reports are normal. After getting a suggestion from a doctor (Medicine) she had gone on an MRI test. The MRI test (non-contrast) of...  Read Full »

Also Read


COVID-19 Testing
COVID-19 testing includes analyzing patient samples to determine current or past infections with SARS-CoV-2. Read the ar...  Read more»
I feel a restlessness in my legs, which decreases my sleep quality. How to get a refreshing sleep?
Hello doctor, I cannot get refreshing sleep some days in a week, and some days it is good. I also have difficulty sleep...  Read more»
I have redness in my eyes. How to stop it from getting redder?
Hello doctor,I am a 16-year-old boy. I have a problem with my eyes, and I had this problem for a very long time. I do no...  Read more»

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.